Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 267, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 26, 2007, 9:10 AM CDT for Douglas County, Howell County, Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2007, 9:10 AM CDT (14:10 UTC)
- Expired
- Oct 26, 2007, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Douglas County, MO, Howell County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 261419
FFWSGF
MOC067-091-215-261700-
/T.NEW.KSGF.FF.W.0239.071026T1410Z-071026T1700Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT FRI OCT 26 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR THE TEST RIVER
BELOW THE TEST LEVEE IN...
NORTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL NOON CDT.
* THIS IS A TEST MESSAGE.
* THIS IS A TEST MESSAGE.
THIS IS A TEST MESSAGE.
THIS IS A TEST MESSAGE.
LAT...LON 3714 9226 3715 9225 3724 9225 3724 9188
3692 9189 3692 9226
$$
JLT1 follow-up statement
000
WGUS73 KSGF 261429
FFSSGF
TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 AM CDT FRI OCT 26 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
MOC067-091-215-261700-
/T.CON.KSGF.FF.W.0239.000000T0000Z-071026T1700Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-DOUGLAS MO-HOWELL MO-
926 AM CDT FRI OCT 26 2007
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
...A FLASH FLOOD WARNING FOR THE TEST RIVER BELOW THE TEST LEVEE
REMAINS IN EFFECT UNTIL NOON CDT FOR NORTHEASTERN
DOUGLAS...NORTHWESTERN HOWELL AND SOUTHWESTERN TEXAS COUNTIES...
THIS IS A TEST MESSAGE.
THIS IS A TEST MESSAGE.
LAT...LON 3714 9226 3715 9225 3724 9225 3724 9188
3692 9189 3692 9226
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 7:15 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 26, 7:15 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 AM CDT FRI OCT 26 2007 UPDATED AVIATION .DISCUSSION... //245 AM CDT FRI OCT 26 2007// MAIN FORECAST CHALLENGE FOR THE NEXT 24 HOURS WILL BE ON POPS AS UPPER LEVEL LOW PRESSURE MOVES NORTH ACROSS EASTERN MISSOURI. ATTENTION THEN TURNS TO TEMPERATURES THIS WEEKEND AS THE POTENTIAL EXISTS FOR FROST. TODAY...UPPER LEVEL LOW PRESSURE WILL SLOWLY PUSH NORTH ACROSS EASTERN MISSOURI THIS MORNING. THE LOW WILL THEN BE PICKED UP AND SHUNTED TOWARDS THE GREAT LAKES STARTING THIS AFTERNOON AS AN UPPER LEVEL TROUGH MOVES ACROSS SOUTHERN CANADA. THEREFORE EXPECT THE LIGHT RAIN SHOWERS TO PERSIST ACROSS CENTRAL MISSOURI TODAY...WITH ADDITIONAL RAINFALL AMOUNTS GENERALLY REMAINING BELOW A TENTH OF AN INCH. EXPECTING VERY LITTLE IN THE WAY OF ACTIVITY ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THE CLOUDS AND PRECIPITATION WILL HOLD TEMPERATURES DOWN IN THE 50S. TONIGHT...SKIES WILL GRADUALLY CLEAR FROM SOUTHWEST TO NORTHEAST AS THE UPPER LEVEL LOW OPENS UP AND PUSHES INTO THE GREAT LAKES. MAY STILL SEE AN EVENING SHOWER ACROSS CENTRAL MISSOURI. WILL NEED TO WATCH FOR FOG DEVELOPMENT IN AREAS THAT RECEIVED PRECIPITATION IF CLOUDS DO MANAGE TO CLEAR OUT. WENT FAIRLY CLOSE TO MAV NUMBERS FOR LOWS...WITH THE COOLEST TEMPERATURES LIKELY OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WHERE SKIES WILL CLEAR FIRST. SATURDAY...A WEAK COLD FRONT WILL SLIP THROUGH THE AREA. EXPECT THE FRONT TO BE DRY WITH A LITTLE CLOUD COVER. WINDS WILL INCREASE OUT OF THE NORTHWEST BEHIND THE FRONT STARTING LATE SATURDAY MORNING. WENT WITH A BLEND OF THE WARMER MAV AND COOLER MET GIVEN CONDITIONAL CLIMATOLOGY AND WEAK COLD AIR ADVECTION. SATURDAY NIGHT THROUGH MONDAY NIGHT...A DRY NORTHWEST FLOW WILL REMAIN OVER THE REGION AS A LONG WAVE RIDGE AXIS REMAINS ESTABLISHED NEAR 110 WEST. AT THE SURFACE...HIGH PRESSURE WILL TAKE ITS TIME NUDGING SOUTH ACROSS THE OHIO AND MID MISSISSIPPI RIVER VALLEYS. A SURFACE RIDGE AXIS SHOULD FINALLY PUSH SOUTH OF THE OZARKS MONDAY NIGHT. LIGHT WINDS AND CLEAR SKIES WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE 30S OVER MOST AREAS AT LEAST INTO SUNDAY NIGHT. MAY STILL SEE A FEW 30S OVER SOUTH CENTRAL MISSOURI MONDAY NIGHT. THERE WILL DEFINITELY BE THE POTENTIAL FOR AT LEAST PATCHY FROST ON BOTH SATURDAY AND SUNDAY NIGHT. WILL CONTINUE TO ASSESS THIS SITUATION AS FROST ADVISORIES MAY BE NEEDED. WENT FAIRLY CLOSE TO THE COOLER MET NUMBERS AS THE MAV JUST SEEMS TOO WARM WITH THIS TYPE OF REGIME. TUESDAY THROUGH THURSDAY...THE NORTHWEST FLOW WILL SLOWLY BACK TO MORE WESTERLY THROUGHOUT THE WEEK AS THE HIGHER HEIGHTS OUT WEST GET SQUASHED. MAY SEE A FRONT APPROACH THE AREA SOMETIME AROUND MIDWEEK BUT MOISTURE STILL REMAINS A QUESTION. LOW LEVEL SOUTHERLY FLOW WILL SUPPORT WARMING TEMPERATURES AT LEAST THROUGH THE EARLY PART OF THE WEEK WITH TEMPERATURES FAIRLY CLOSE TO NORMAL. SCHAUMANN && .AVIATION... FOR THE 1200 UTC KSGF/KJLN TAFS...STUBBORN CLOSED UPPER LOW MOVING SLOWLY NORTH INTO SOUTHEAST MO HAS PRODUCED WIDESPREAD IFR AND MVFR CEILINGS...WITH THE LOWEST CEILINGS OVER THE EASTERN PORTIONS OF THE MO OZARKS. DRIZZLE AND LIGHT RAIN HAS ALSO BEEN MORE PREVALENT OVER THE EASTERN OZARKS RESULTING IN IFR VISIBILITY AS WELL...EAST OF THE TAF SITES. WILL LEAVE KJLN IN THE MVFR CATEGORY FOR MUCH OF THE DAY...BUT FOR KSGF...WILL MAINTAIN AT LEAST TEMPO IFR CEILINGS THIS MORNING. CEILINGS ARE EXPECTED TO IMPROVE LATE IN THE DAY AND TONIGHT AS THE LOW MOVES AWAY FROM THE REGION. PROGGED SOUNDINGS ARE NOT INDICTING MUCH IN THE WAY OF RADIATIONAL FOG DEVELOPMENT LATE FRI NIGHT...BUT CANT HELP BUT THINK WE WONT SEE AT LEAST SOME REDUCTION IN VISIBILITY AFTER MIDNIGHT WITH A CLEARING SKY AND LIGHT WINDS. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 26, 5:34 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 534 AM CDT FRI OCT 26 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 534 AM CDT FRI OCT 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST WILL BE POSSIBLE ON SATURDAY NIGHT AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.